Alert archive / Nevada / Wind Advisories in 2007

Wind Advisory 16, NWS Las Vegas, NV

March 28, 2007Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Mar 28, 2007, 8:16 AM PDT for Esmeralda County, Nye County, Nevada. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2007, 8:16 AM PDT (15:16 UTC)
Expired
Mar 28, 2007, 6:00 PM PDT
In force
10 hr
Issued by
NWS Las Vegas, NV

Counties Esmeralda County, NV, Nye County, NV

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 3.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2007-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2007-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1856 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 281516
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
816 AM PDT WED MAR 28 2007

NVZ014-282330-
/O.NEW.KVEF.WI.Y.0016.070328T1516Z-070329T0100Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
816 AM PDT WED MAR 28 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON FOR
ESMERALDA AND CENTRAL NYE COUNTIES.

NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH CAN BE
EXPECTED IN THE ADVISORY AREA TODAY. THESE WINDS WILL CAUSE AREAS
OF BLOWING DUST...AND WILL MAKE TRAVEL DIFFICULT. THE WINDS WILL
SUBSIDE LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND WIND GUSTS
OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MORGAN
2 follow-up statements
000 
WWUS75 KVEF 282214
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
314 PM PDT WED MAR 28 2007

NVZ014-290100-
/O.CON.KVEF.WI.Y.0016.000000T0000Z-070329T0100Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
314 PM PDT WED MAR 28 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON
FOR ESMERALDA AND CENTRAL NYE COUNTIES.

NORTHWEST WINDS HAD BEGUN TO DECREASE A BIT THIS AFTERNOON...BUT
SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN STILL BE
EXPECTED THROUGH 6 PM. THESE WINDS WILL CAUSE AREAS OF BLOWING
DUST...AND WILL MAKE TRAVEL DIFFICULT. THE WINDS WILL SUBSIDE LATE
THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND WIND GUSTS
OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MORGAN
000 
WWUS75 KVEF 290037
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
537 PM PDT WED MAR 28 2007

DEFAULT OVERVIEW SECTION
NVZ014-290145-
/O.EXP.KVEF.WI.Y.0016.000000T0000Z-070329T0100Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
537 PM PDT WED MAR 28 2007

...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM PDT FOR ESMERALDA AND
CENTRAL NYE COUNTY. NORTHWEST WINDS HAVE DIMINISHED OVER THE PAST
COUPLE OF HOURS AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE
AT 6 PM. NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 40 MPH
ARE STILL POSSIBLE THIS EVENING...BEFORE DIMINISHING FURTHER
OVERNIGHT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 28, 3:10 AM PDT, 5 hours 6 minutes earlier.

Area forecast discussion, Mar 28, 3:10 AM PDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 AM PDT WED MAR 28 2007

.SYNOPSIS...A LOW PRESSURE SYSTEM OVER UTAH TODAY WILL KEEP A CHANCE
OF SNOW SHOWERS OVER PORTIONS OF EAST CENTRAL NEVADA AND NORTHWEST
ARIZONA WITH NORTHERLY BREEZES AND BELOW NORMAL TEMPERATURES OVER
THE REST OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. A GRADUAL
WARMING TREND AND DECREASING WINDS CAN BE EXPECTED THURSDAY AND
FRIDAY AS THE LOW PRESSURE SYSTEM MOVES SLOWLY NORTHEAST.
&&

.SHORT TERM...UPPER LOW CENTERED OVER CENTRAL UTAH EARLY THIS
MORNING WILL MOVE ONLY VERY SLOWLY EASTWARD DURING THE NEXT COUPLE
OF DAYS. MOISTURE WRAPPING AROUND THE LOW WILL BRING A CHANCE OF
SNOW SHOWERS TO LINCOLN AND NORTHERN MOHAVE COUNTY TODAY. MODEL RH
PROGS INDICATE THE REMAINDER OF THE FORECAST AREA WILL BE SUNNY TO
MOSTLY SUNNY TODAY BUT WILL HAVE TO MONITOR CLOUD COVER AS IT WRAPS
AROUND THE CLOSED LOW AS THERE COULD BE MORE CLOUD COVER THAN MODELS
INDICATE FARTHER TO THE WEST AND SOUTH. DECENT GRADIENT WILL PERSIST
DUE TO PROXIMITY OF THE LOW AND EXPECT SOME BREEZY NORTH TO
NORTHWEST WINDS IN A FEW AREAS TODAY ALONG WITH BELOW NORMAL
TEMPERATURES. AS THE LOW MOVES INTO COLORADO TONIGHT AND THURSDAY
AND INTO NORTHEAST WYMOMING FRIDAY...MOISTURE WILL CONTINUE TO
DECREASE WHILE GRADUAL WARMING TAKES PLACE AND WINDS GRADUALLY
DECREASE.

.LONG TERM...A PLEASANT WEATHER PATTERN SETTING UP FOR THE EXTENDED
PERIOD WITH ZONAL FLOW TO WEAK RIDGING EXPECTED OVER THE WEEKEND AND
CONTINUING THROUGH THE MIDDLE OF NEXT WEEK. DRY CONDITIONS AND ABOVE
NORMAL TEMPERATURES CAN BE EXPECTED OVER THE REGION EACH DAY. A WEAK
SHORTWAVE IS FORECAST TO PASS THROUGH THE AREA LATE SUNDAY WHICH MAY
BRING AN INCREASE IN CLOUDS AND THE POTENTIAL FOR STRONGER WINDS
OVER THE SOUTHERN SIERRA CREST.
&&

.AVIATION...FOR KLAS: NORTHWEST TO NORTH SURFACE WINDS AROUND 10 KTS
WILL CONTINUE THROUGH THE REST OF THE NIGHT WITH SCATTERED TO BROKEN
CLOUD COVER OVER THE LAS VEGAS VALLEY. CEILINGS ARE EXPECTED TO
REMAIN AT OR ABOVE 10K FEET IN CLARK COUNTY BUT MAY BE NEAR 8K FEET
OVER LINCOLN COUNTY AND IN THE MORMON MESA CORRIDOR. NORTHWEST WINDS
WILL INCREASE AND BECOME GUSTY BY MIDDAY TODAY CONTINUING THROUGH
THE AFTERNOON HOURS BEFORE SLOWLY DIMINISHING TO AROUND 10KTS AFTER
SUNSET.

THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: WEST TO NORTHWEST WINDS BETWEEN 15 AND 25 KTS WILL
CONTINUE THROUGH THE REST OF THE NIGHT WITH OCCASIONAL GUSTS TO
AROUND 30 KTS IN CHANNELED AREAS. CEILINGS AROUND 8K FEET OVER
LINCOLN AND NORTHERN MOHAVE COUNTIES.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

SALMEN

HTTP://WEATHER.GOV/LASVEGAS

Nearby

Wind Advisories in Nevada, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.